MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM PROGRAMMABLE VALVE; CHPV

INTEGRA LIFESCIENCES MANSFIELD HAKIM PROGRAMMABLE VALVE; CHPV
Catalog Number 823100
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes Headache (1880); Nausea (1970); Vomiting (2144)
Date of Event 07/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A hakim valve was implanted on (b)(6) 2024 with a pressure of 130 mmh2o.On (b)(6) 2024 the valve was reprogrammed to 160 mmh2o.Eighteen days after implantation, the patient presented with headache, nausea and vomiting, therefore, medical staff wanted to adjust the valve at a new pressure of 200 mmh2o, but they could not perform the adjustment even with many attempts.So they decided to explant the valve thinking that it was blocked.A new hakim valve was implanted (setting 140) and the patient recovered.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve was returned for evaluation: dhr - lot 7319342, conformed to the specifications when released to stock failure analysis - the valve was visually inspected; tear mark on the needle chamber was noted.The valve passed the tests for programming, occlusion, leak, reflux and pressure.Root cause - at the time of investigation, no programming or occlusion issues were noted.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve.
 
Event or Problem Description
N/a.

Brand Name
HAKIM PROGRAMMABLE VALVE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19838997
Report Number3013886523-2024-00218
Device Sequence Number17867473
Product Code JXG
UDI-Device Identifier10381780534457
UDI-Public(01)10381780534457(17)281031(10)7319342
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823100
Device Lot Number7319342
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown